Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 19, 2005, 5:07 PM MDT for Box Butte County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2005, 5:07 PM MDT (23:07 UTC)
- Expired
- Apr 19, 2005, 5:48 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 192307 SVRCYS NEC013-192345- /O.NEW.KCYS.SV.W.0010.050419T2307Z-050419T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT TUE APR 19 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 545 PM MDT * AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF KILPATRICK LAKE...OR ABOUT 19 MILES NORTHEAST OF SCOTTSBLUFF...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILPATRICK LAKE BY 540 PM MDT LAT...LON 4199 10339 4200 10308 4221 10305 4221 10340 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 192328 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 527 PM MDT TUE APR 19 2005 NEC013-192345- /O.CON.KCYS.SV.W.0010.000000T0000Z-050419T2345Z/ BOX BUTTE NE- 527 PM MDT TUE APR 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR SOUTHERN BOX BUTTE COUNTY... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. GOLF BALL SIZED HAIL HAS BEEN REPORTED WITH STORM 12 MILES WEST OF ALLIANCE. THIS STORM WAS LOCATED NEAR KILPATRICK LAKE...OR ABOUT 21 MILES WEST OF ALLIANCE...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KILPATRICK LAKE BY 540 PM MDT LAT...LON 4199 10339 4200 10308 4221 10305 4221 10340 $$ SOWKO
000 WWUS55 KCYS 192348 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 546 PM MDT TUE APR 19 2005 NEC013-192356- /O.EXP.KCYS.SV.W.0010.000000T0000Z-050419T2345Z/ BOX BUTTE NE- 546 PM MDT TUE APR 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOX BUTTE COUNTY EXPIRES AT 545 PM MDT... STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHWEST BOX BUTTE COUNTY...HOWEVER THE THUNDERSTORMS HAVE WEAKENED SLIGHTLY TO BELOW SEVERE LIMITS. LAT...LON 4199 10339 4200 10308 4221 10305 4221 10340 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT TUE APR 19 2005 .SHORT TERM...ACTIVE WEATHER IN STORE FOR THIS EVENING AND OVERNIGHT WITH PLENTY OF MOISTURE AND LIFT AVAILABLE. STALLED SURFACE BOUNDARY NOT FAR TO OUR SOUTH WILL MOVE LITTLE TONIGHT WHILE MOIST SOUTHERLY TO SOUTHWESTERLY FLOW ALOFT TRANSPORTS GOOD MOISTURE OVER THE SURFACE BASED COOL DOME...CREATING AN OVERRUNNING SITUATION. THE HIGHEST POPS TONIGHT WILL BE OVER NORTHERN PORTIONS OF THE CYS FORECAST AREA WHERE THE BEST MOISTURE EXISTS. A BROAD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EASTERN NV WILL MEANDER SLOWLY NORTH NORTHEASTWARD AND START TO FILL TONIGHT...EJECTING MOISTURE AND ENERGY NORTHEASTWARD OVER THE FORECAST AREA AND KEEPING THE REGION IN CYCLONIC FLOW ALOFT. THE UPPER LOW WILL CONTINUE WOBBLING NORTH NORTHEASTWARD WED AS IT CONTINUES TO SLOWLY FILL...WHICH WILL RESULT IN A CONTINUATION OF THE MOIST AND COOL OVERRUNNING PATTERN OVER THE FORECAST AREA. THUNDERSTORMS ARE A GOOD BET THIS EVENING EAST OF THE MOUNTAINS...AND SOME OF THE STORMS COULD APPROACH SEVERE LEVELS THIS EVENING IN SOUTHERN PORTIONS OF THE NEB PANHANDLE. LATEST MODELS PROG THE AIRMASS TO STABILIZE MORE LATE TONIGHT THUS WILL REMOVE MENTION OF STORMS AFTER MIDNIGHT IN FAR EASTERN PORTIONS OF THE FORECAST AREA. UPPER LIFTING DYNAMICS WILL BE ASSISTED BY SURFACE BASED UPSLOPE FLOW FROM THE MOUNTAINS EASTWARD TONIGHT AND WED. MODELS CONTINUE TO SHOW DRY SLOTTING OVER WESTERN PORTIONS OF THE FORECAST AREA TONIGHT AND WED...THUS WILL LIKELY TRIM BACK POPS IN CARBON COUNTY. MODELS HINT AT THE UPSLOPE FLOW BEGINNING TO WEAKEN WED AFTERNOON BUT PRECIP WILL STILL BE A GOOD BET OVER MUCH OF THE FORECAST AREA. TEMPERATURES TONIGHT WILL DIP INTO THE MID 30S TO MID 40S EAST OF THE MOUNTAINS WITH COLDER TEMPS ELSEWHERE. TEMPS WED WILL BE COOL WITH HIGHS REACHING ONLY THE 40S AND 50S IN MOST AREAS. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...WESTERN CONUS REX BLOCK CONTINUES AS VORT LOBE EJECTS OUT OF MAIN UPPER LEVEL LOW. VORT LOBE MIGRATES E/NE DURING THE DAY THURSDAY KICKING OFF ANOTHER ROUND OF SHOWERS AND TSTORMS MAINLY IN THE AFTERNOON. MODELS HINTING AT A FAIR AMOUNT OF INSTABILITY ESPECIALLY OVER THE FAR EASTERN PNHDLE. MAIN UPPER LOW RETROGRADES OVER W OREGON THURSDAY NIGHT AS VORT LOBE GETS CAUGHT UP IN NW FLOW AND SPEEDS OFF TO THE SE. AS A RESULT...WEAK RIDGING ALLOWS FOR DRYING CONDITIONS FRIDAY HOWEVER CAN NOT RULE OUT RESIDUAL SHOWERS ESPECIALLY FRIDAY MORNING. RIDGING CONTINUES INTO SATURDAY AS TEMPS RETURN TO ABOVE NORMAL LEVELS. DEMKO SUNDAY THROUGH TUESDAY...UPPER RIDGE GRADUALLY SHIFTS EAST OF THE CWA SUNDAY AS ENERGY COMES OFF THE ERN PACIFIC. BULK OF THIS ENERGY MOVES ACROSS THE SRN ROCKIES AND SRN PLAINS THRU MONDAY THUS NOT MUCH EXPECTED OVER THIS AREA. OTHER FEATURE TO NOTE WILL BE UPPER LOW PROGGED TO DROP INTO FAR SOUTHERN CANADA AT THE SAME TIME. LATEST GFS RATHER CONFUSED LOOKING WITH A COUPLE OF UPPER LOWS MEANDERING AROUND THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK. THIS LOOKS UNREALISTIC AND WILL NOT BUY INTO AT THIS TIME AND KEEP WEATHER FAIRLY QUIET INTO EARLY NEXT WEEK WITH MAIN STREAMS MAINTAINING TO THE NORTH AND SOUTH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JMR/CD/RE
Hazardous weather outlook, Apr 19, 10:16 AM MDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT TUE APR 19 2005 NEZ019>021-054-055-WYZ070-201108- BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-PINE BLUFFS WY- SCOTTS BLUFF NE- 1016 AM MDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY WYOMING THIS AFTERNOON. THE ACTIVITY WILL BECOME LIKELY BY LATE AFTERNOON AND CONTINUE FOR TONIGHT. THE ATMOSPHERE WILL BE MOIST AND BECOME UNSTABLE WITH FAVORABLE WIND SHEAR TO PRODUCE SOME SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THE STORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER IN ADDITION TO HEAVY RAINFALL. ADDITIONALLY...A FEW WEAK TORNADOES ARE POSSIBLE NEAR THE COLORADO STATE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL PERSIST OVER THE AREA WEDNESDAY AND THURSDAY. DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON AND MONDAY AS ANOTHER PACIFIC STORM SYSTEM MOVES INTO THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NEZ001>003-WYZ059>069-201122- BOX BUTTE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY-DAWES NE-GOSHEN WY- LARAMIE RANGE WY-LARAMIE VALLEY WY-NIOBRARA WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PLATTE WY-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- 1016 AM MDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON OVER MUCH OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. THE ACTIVITY WILL CONTINUE FOR TONIGHT. SOME OF THE STORMS MAY BECOME STRONG LATE THIS AFTERNOON AND EVENING WITH MODERATE RAINFALL AND SMALL HAIL. THE SNOW LEVEL WILL LOWER TO 8000 FEET IN THE SOUTHEAST WYOMING MOUNTAINS TONIGHT...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL CONTINUE OVER THE AREA WEDNESDAY...WITH THE SNOW LEVEL AROUND 8000 FEET. A CHANCE OF SHOWERS WILL CONTINUE THURSDAY. DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS SUNDAY AFTERNOON AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 19, 2:29 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MDT TUE APR 19 2005 NEZ021-055-200300- CHEYENNE NE-MORRILL NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN NEBRASKA CHEYENNE MORRILL THIS INCLUDES THE CITIES OF...SIDNEY...BRIDGEPORT AND BAYARD.
Local storm report, Apr 19, 4:15 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL ROCK RIVER 41.73N 105.97W
04/19/2005 1.00 INCH ALBANY WY PUBLIC
0410 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.88 INCH CHEYENNE NE LAW ENFORCEMENT
0411 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.50 INCH CHEYENNE NE CO-OP OBSERVER
&&
DEMKOLocal storm report, Apr 19, 4:49 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.75 INCH CHEYENNE NE EMERGENCY MNGR
0429 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.00 INCH CHEYENNE NE EMERGENCY MNGR
0415 PM HAIL 17 NE SCOTTSBLUFF 42.04N 103.43W
04/19/2005 1.00 INCH SIOUX NE PUBLIC
&&
DEMKOLocal storm report, Apr 19, 5:03 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 8 S CHEYENNE 41.03N 104.79W
04/19/2005 0.25 INCH LARAMIE WY TRAINED SPOTTER
0501 PM HAIL 22 NW LARAMIE 41.54N 105.88W
04/19/2005 0.88 INCH ALBANY WY TRAINED SPOTTER
&&
DEMKOThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 55 min |
| Apr 19, 3:49 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Apr 19, 3:52 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 69 days |
| Apr 19, 4:14 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 48 min |
| Apr 19, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
| Apr 19, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.